MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y345H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during an unknown procedure in 2018, suture was used.It was reported that the suture broke at 1 to 3 cm from needle when in use.Another suture was used to complete the procedure.There were no adverse patient consequences.
 
Additional Manufacturer Narrative
An empty opened foil package of product was returned for analysis.Due to no suture product was returned for evaluation to determine the assignable cause of the performance breakage suture.The reported failure could not be evaluated.It could not be determined what may have caused the reported incident.

Brand Name
MONOCRYL SUTURE 36"(90CM) 2-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7473457
Report Number2210968-2018-72442
Device Sequence Number114195
Product Code GAN
UDI-Device Identifier10705031058897
UDI-Public10705031058897
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberY345H
Device Lot NumberLGZ338
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer04/23/2018
05/17/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date05/17/2018
06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1